MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90074
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not yet received for evaluation.
 
Event or Problem Description
It was reported that during a middle cerebral artery acute thrombectomy case, the contrast agent used to dilate the balloon (subject device) leaked in the patient.The subject balloon was removed from the patient anatomy and dilated.It was found to have ruptured.The physician replaced the subject device and completed the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned for evaluation with no packaging.The lot number could not be confirmed because the packaging was not returned with the device.During visual inspection, the balloon material was noted to be ruptured.During the functional inspection the balloon was not attempted to be inflated due to the damage noted.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation.As per the available information, the balloon was able to be successfully inflated during preparation and there was no leakage noted during preparation.The device was returned and the device was noted to be burst ruptured, confirming the reported event.It is probable that it was damaged during advancement to the target vessel or during inflation within the patient.An assignable cause of procedural factors will be assigned to the reported event of the balloon leaked during use and burst/ruptured during use and the analyzed balloon burst/ruptured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
MERCI BGC 9F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11698196
Report Number3012931345-2021-00067
Device Sequence Number3721704
Product Code DQY
UDI-Device Identifier00815742000740
UDI-Public00815742000740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model Number90074
Device Catalogue Number90074
Device Lot Number0000040137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight68